• HATEM HAMROUNI

      Articles written in Proceedings – Mathematical Sciences

    • On Approximation of Lie Groups by Discrete Subgroups

      Hatem Hamrouni Salah Souissi

      More Details Abstract Fulltext PDF

      A locally compact group 𝐺 is said to be approximated by discrete sub-groups (in the sense of Tôyama) if there is a sequence of discrete subgroups of 𝐺 that converges to 𝐺 in the Chabauty topology (or equivalently, in the Vietoris topology). The notion of approximation of Lie groups by discrete subgroups was introduced by Tôyama in Kodai Math. Sem. Rep. 1 (1949) 36–37 and investigated in detail by Kuranishi in Nagoya Math. J. 2 (1951) 63–71. It is known as a theorem of Tôyama that any connected Lie group approximated by discrete subgroups is nilpotent. The converse, in general, does not hold. For example, a connected simply connected nilpotent Lie group is approximated by discrete subgroups if and only if 𝐺 has a rational structure. On the other hand, if 𝛤 is a discrete uniform subgroup of a connected, simply connected nilpotent Lie group 𝐺 then 𝐺 is approximated by discrete subgroups $\Gamma_n$ containing 𝛤. The proof of the above result is by induction on the dimension of 𝐺, and gives an algorithm for inductively determining $\Gamma_n$. The purpose of this paper is to give another proof in which we present an explicit formula for the sequence $(\Gamma_n)_{n\geq 0}$ in terms of 𝛤. Several applications are given.

    • A characterization of totally disconnected compactly ruled groups

      HATEM HAMROUNI ZOUHOUR JLALI

      More Details Abstract Fulltext PDF

      A locally compact group $G$ is called compactly ruled if it is a directed union of compact open subgroups. We denote by $\mathcal{SUB}(G)$ the space of closed subgroups of $G$ equipped with the Chabauty topology. In this paper, we show that the subspace $\mathcal{SUB}_{\rm co} (G)$ of $\mathcal{SUB}(G)$ consisting of compact open subgroups is dense in $\mathcal{SUB}(G)$ if and only if $G$ is totally disconnected compactly ruled.

  • Proceedings – Mathematical Sciences | News

    • Editorial Note on Continuous Article Publication

      Posted on July 25, 2019

      Click here for Editorial Note on CAP Mode

© 2021-2022 Indian Academy of Sciences, Bengaluru.